I have had an anal fissure for about 3 years, I have had success with nifedipine 0.2% ointment. I will use the cream and it heals the fissure 90%, I say 90% because even when I am using the nifedipine ointment I still have some pain on certain days (when I have the occasional bout of diarrhea or I have mutiple bowel movements in one day)
When I stop using the nifedipine ointment all together the fissure will come back and hurt me.
My question is... is it safe to use the nifedipine oinment for the rest of my life if i had too ? is there any long term side effects or risk for continuous use of the nifedipine ointment ?
second question is... would botox be worth a shot ?
third... what about surgery ? would that heal the fissure once and for all as a last resort ?
I can surely help you with the Surgery question. I had TWO anal fissures for about five years.... they would heal and then return again and again. Finally, in 1990, the pain (again) was so bad that we all said, "Enough."
Best surgery I ever had. The surgeon was so good... and quick, that I did not even go "under." I was in a Twilight sleep and the assistants were prepared with general Anesthesia just in case it was needed, but it was not. It was over before I knew it and I don't remember a thing.
I had a few days of discomfort afterwards and did not want to do much but lie around. But, I have not had any significant problems since then....maybe a twinge of pain now and then..(The doc told me I was 'thin-skinned' in that area) but NOTHING like before. I mean it...it was worth it. Just make sure you get a GOOOOD doctor...one with a ton of experience. I know of someone who did not shop carefully for a good doctor and the results were not good. I don't mean to scare anyone, but do the homework. It was worth it for me.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.